Social Anxiety Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
3 Posts
Discussion Starter · #1 ·
I have been taking between .5mg-1.25mg of Xanax every night before bed time for insomnia. I took my last 1mg at 9PM on 1/1/2012...last Tuesday night. The duration of my usage was just under 90 days. Aside from insomnia (chronic in my entire family!) and a general flu-like symptoms and maybe a tad higher heat-rate (80 bpm) I feel "ok". No nausea, vomiting, sweating, twitching, etc. I've read ALOT of forum threads and all seem to warn of seizures!

I still have plenty left am determined to grind through this! I know if I take even .25mg that the short term benefit will only delay my determined outcome. I know everybody is different but I would GREATLY APPRECIATE feedback in regards to me being hit by seizures in the next few days? This is my third night off the meds, had a totally functional day even though I'm a bit sleep deprived. Tomorrow will be my 4th day with no meds.

Bill
 

·
Registered
Joined
·
1,889 Posts
You are not going to experience siezures if you are only taking 1.25mg a day. Maybe if you were taking 10-20mg and you cold turkey'd. Just mild discomfort particularly while you readjust to your anxiety. Takes a little while but you can get used to it.
 

·
Registered
Joined
·
3 Posts
Discussion Starter · #3 ·
I hope your right! Do you think the duration of my usage should be of concern? Looking back I am soo glad I didn't allow myself to take more than I did. It's 8:22 PST and I'm feeling a bit hyper, seems like my heart rate is up a bit. I'll take some Melatonin and some OTC sleep aids.....which is what I've always done prior to trying Xanax....and hopefully get 5-6 hours of sleep. Bout a new book on this iPad so I'm ready for another fitfull night.

Thanks so much for taking the time to reply!

Bill
 

·
bipolar
Joined
·
17,184 Posts
Hi Bill - I'm not entirely comfortable giving advice on this, but as the other person said, I think it's very unlikely that you'll have a seizure coming off this dose. I withdrew from Xanax a number of times, but I was on it for years, and I usually did it in a clinic/rehab facility. I was on a much higher dose than what you said you have been taking though, and doing it at home was very uncomfortable, if not downright impossible.

You could always just half the dosage that you're used to if your starting to feel really bad. Or you could even taper it more slowly - but at that dose you'll probably be OK.

All the best anyway, Don.:)
 

·
Fun...Fluid...Formidable
Joined
·
7,159 Posts
I advise tapering off. You can still get to your goal, but in a safer manner. Drinking water, sweating and eating clean.
 

·
Registered
Joined
·
6 Posts
Hey Bill,I was on .50mg for about three weeks straight and decided to stop as well. My doctor said that i won't have seizures just stopping. Of course.m, having anxiety, makes me terrified that i will have one. At around 8pm this evening it will be exactly three days since my last dose. Honestly I feel completely fine except for being anxious that I could possibly have a seizure. Everyone keeps telling me i won't because of how low the dose is but I still freak. I'm still battling with myself whether or not to take .25 for a week and then half after that. Know you are not alone!
 
1 - 9 of 9 Posts
Top